New here with a question....

HOSPICE, genetics clinic, leaking legs, EMG, nerve conductions, phantom liquid feeling, chronic fatigue, chills, malaise, ankle pain, swollen feet, transient lymphedema, full body lymphedema, tissue hardness, dystonia, painful boil

Moderators: Birdwatcher, jenjay, Cassie, patoco, Senior Moderators

New here with a question....

Postby Bfgan2067 » Wed Sep 06, 2006 1:12 pm

Hi all, I have been reading this board for the last couple of days with much interest. I am a 7 year BC survivor... before senitnel node biopsies were done... thus scooped them out, some positive, thus rads. I was diagnosed with Lymphedema as soon as the radiation was done. My breast surgeon was very proactive when it came to lymph. So I immediately went to a lymph therapist... I went to three different therapists with all the same results, had a severe skin reaction to the wrapping. After 12 hours severe red rash and hot.. this was not cellulitis and it would clear up within a couple of hours of removing the wraps. We even tried cutting the sleeves out of three of my most comfortable shirts and still the same results.. bottom line is that the therapists all decided that we could not do the wrapping because it seems as though it was a reaction to the compression itself. They did the massage but use a compression sleeve, which also does the same thing if I wear it for more then 11 or 12 hours. I now use the sleeve when I fly and I continue to do the massage. I just live with the lymph in the arm which is noticiable but not to much... I recently moved and believe that all the packing etc. made the lymph worse.. so I have now gone to a new therapist. We were just doing the massage and using my compression sleeve. I spoke to her and we decided to try the wrapping without the foam... this is the second day and no rash yet... but now my question (finally...LOL) Has anyone else had this experience with a skin reaction? Does anyone else wrap with out the foam? I was diagnosed at a late stage with BC (IIIA).. had a mastectomy, had severe nueropathy from my chemo, which is better now.. I also have crohns disease, thus serious reaction burns to chemo...they did not tell me that lymphedema was a side effect of the node removal and the rads... but to be honest with you, it would not have made a difference as that I do not think that I would have though this ths was such a high price to pay for living.... I want to tell you that I am amazed by the posters on this site... I am so humbled by your struggles and the way that you get through life, survive and thrive... thanks in advance for any feedback you can provide me... sorry so long but I talk alot too :-) Thanks again! Barbara
Bfgan2067
 
Posts: 3
Joined: Wed Sep 06, 2006 9:15 am

Postby silkie » Thu Sep 07, 2006 1:10 am

Hi Barbara Welcome

I personally use foam. but i know of others that don't

Im pretty sure Pat doesn't

I use kinesio taping on my arm but if you are having a reaction to foam chances are you might to the sdhesive on the taping
Some use sleeves like reid sleeves i wonder if you would get a reaction to them?

I hope you get lots of feed back on this im pretty sure you will

Glad you found us

Hugggggggggggggggg

Silks xxxxxxxxxxxxxxxxxxxx
User avatar
silkie
 
Posts: 383
Joined: Fri Jun 09, 2006 4:43 pm
Location: England

Welcome Barbara

Postby patoco » Thu Sep 07, 2006 9:45 am

HI Ya Barbara :wink:

Forgetting my manners here, realized that I hadn't welcomed you.

Sounds like you've been through a bit much as well. Very thankful for you that you had a proactive medical team.

I was amazed going through chemo that no one had been warned or even knew about the possibilities of lymphedema. Soooo :D while we were reclining, waiting for our "juice" we had mini-LE sessions...and I even walked the staff through the website here.

Then, at one of the sessions, a new BC patient came and first thing she did was say to the nurse, "I need to talk to someone about my arm and how strange its acting." Bingo.....lymph rescue squad rides again.

BTW, under the Related Medical Forum, we have a huge page on Crohns.

It's including because it actually involves the lymph system. Dr. Mortimer from the UK refers to it as another lymphatic related condition.

Very glad ya joined and looked forward to getting to know you.

Very very best to ya :!: :!: :!:

Pat
User avatar
patoco
Site Admin
 
Posts: 2175
Joined: Thu Jun 08, 2006 9:07 pm

Postby Bfgan2067 » Thu Sep 07, 2006 9:48 am

Silks, Thank you for your response. I have just looked up the tape after reading about it here on the board and with your suggestion. I have through the years been on many lymphadema sites with bc survivors and have never heard of this tape before. I will ask my therapist today. It says that people with sensitive skin are not candidates for the tape.. I do get a skin reaction to surgical tape. I also had a prosthesis that was custom made and had a reaction to the adhesive that held the magnets in place, so perhaps that would not work either... I had to remove the wrapping last night, for the night, because my arm was all red and hot again. I just put it back on this morning. Thanks for the welcome and the feedback, I appreciate it.
Barbara
Bfgan2067
 
Posts: 3
Joined: Wed Sep 06, 2006 9:15 am

Postby Bfgan2067 » Thu Sep 07, 2006 1:37 pm

Pat, Thanks for the welcome and for fixing the log in stuff... Yes, my med team was very proactive in alot of ways.. UPMC Cancer Institute, Latrobe PA. I just relocated to the Albany NY area and my new onc seems to be just as kowledgable in regards to lymp. as does this therapist I am working with. Many lessons learned from each other while we sit in those infusions recliners. My thing was the port, I was the poster child for ports. I had mine for 6.5 years cause I was afraid that the cancer would return. I was my infusions nurses example for the ease of the ports and they would point out my port to many of the other patients..LOL I did read the section on crohns...actually we think that this is the reason that I am having problems with the compression. Crohns actually does strange things with ones skin under different circumstances. I also had a severe skin reaction to the tomoxifen and had to discontinue using that and very serious radiations burns from my rads. I just got back from my therapy and my arm has decreased, so we will continue with the wrappings for as long as I can stand it and alternate with the compression sleeve. Thanks again for the welcome and this amazing site!
Barbara
Bfgan2067
 
Posts: 3
Joined: Wed Sep 06, 2006 9:15 am


Return to Lymphedema Personal stories

Who is online

Users browsing this forum: No registered users and 3 guests